Heavy Rain, Howell
- When
- November 5, 9:30 PM CST
- Where
- Howell County, 3.5 mi N of White Church
- Reported by
- COOP Observer
- Coordinates
- 36.900, -91.770
There was a report of 3.50 inches of rainfall in a few hours.
Thunderstorms associated with a cold front produced several reports of heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGF wrote it up.
Thunderstorms associated with a cold front produced several reports of heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Nov 5, 6:03 PM CST, 3 hours 27 minutes earlier.
Area Forecast Discussion National Weather Service SPRINGFIELD MO 603 PM CST THU NOV 5 2015 ...Update to Aviation... .SHORT TERM...(This Evening and Tonight) Issued at 0250 PM CST THU NOV 05 2015 Widespread showers and thunderstorms will spread east across the Missouri Ozarks we head through the evening. Most activity will be east of Highway 65 by midnight an end across the eastern Ozarks during the early morning hours. .LONG TERM...(Friday through Thursday) Issued at 0220 PM CST THU NOV 05 2015 A slightly cooler air mass will spread into the area on Friday behind the cold front currently pushing across the region. Highs Friday will warm into the lower to middle 60s which are right at normal for early November. The main upper level trough will remain north of the area on Friday but will slide south into the region Saturday into Sunday. As the trough moves through the region surface high pressure and a colder air mass will settle over the area. Highs on Saturday and Sunday will drop into the 50s both afternoons. Lows Friday night will drop into the upper 30s with lows on both Saturday and Sunday nights falling to around the freezing mark. A hard freeze will be possible both nights. Short wave upper level ridging will then build over the central U.S. early next week bringing back seasonable conditions as highs warm into the 60s during the afternoon hours. Another upper level system will approach the region during the middle of next week, bringing the next chance for showers and thunderstorms to the area. The medium range models all show a signal for chances for rain next week, but they do differ on the exact track, timing, and strength of the system. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) Issued at 0556 PM CST THU NOV 05 2015 For the KSGF, KJLN, and KBBG TAFS: A line of showers and storms are currently pushing east across the area early this evening. These storms have already passed through the KJLN site but will affect the KSGF and KBBG TAF sites early in the TAF period. MVFR to IFR visibilities and ceilings will be possible within the storms. A cold front remains across eastern Kansas early this evening and will sweep east across the area this evening. Additional storms may be possible along the front as it pushes through, but there are still questions if they can develop or not. Did include a Tempo group for thunder to cover the possibility. Winds will swing to the north behind the front with VFR conditions expected through Friday. There could be some fog develop early Friday morning though mainly in at the KBBG site. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Wise AVIATION...Wise
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 906 PM CST THU NOV 5 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 906 PM CST THU NOV 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED LIGHTNING RISK. DISCUSSION... AN AREA OF RAIN AND EMBEDDED SCATTERED THUNDERSTORMS WILL PUSH OUT OF SOUTH CENTRAL MISSOURI BY MIDNIGHT. THE MAIN THREAT WITH THIS ACTIVITY WILL BE OCCASIONAL CLOUD TO GROUND LIGHTNING. ADDITIONAL ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THE OVERNIGHT PERIOD ACROSS THE REMAINDER OF THE OUTLOOK AREA ALONG A PASSING COLD FRONT. ISOLATED LIGHTNING STRIKES WILL BE THE MAIN POTENTIAL HAZARD WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. LOW TEMPERATURES AROUND THE FREEZING MARK ARE EXPECTED SATURDAY NIGHT AND SUNDAY NIGHT. THUNDERSTORMS WILL AGAIN BE POSSIBLE BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
423 PM CST THU NOV 5 2015
MOZ093-101-052315-
NEWTON MO-MCDONALD MO-
423 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL NEWTON AND MCDONALD
COUNTIES UNTIL 515 PM CST...
AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SOUTH WEST CITY...OR 9 MILES NORTHEAST OF JAY...MOVING EAST AT 30
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
NEOSHO... BIG SUGAR CREEK STATE PARK...
ANDERSON... NOEL...
DODGE... GOODMAN...
SOUTH WEST CITY... PINEVILLE...
LANAGAN... STELLA...
CAYUGA... TIFF CITY...
POWELL... ROCKY COMFORT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3650 9462 3668 9462 3688 9433 3675 9407
3650 9408
TIME...MOT...LOC 2223Z 248DEG 28KT 3650 9465
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
427 PM CST THU NOV 5 2015
MOZ068-069-052315-
HICKORY MO-CAMDEN MO-
427 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HICKORY AND CAMDEN
COUNTIES UNTIL 515 PM CST...
AT 426 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF URBANA...OR 8 MILES EAST OF HERMITAGE...MOVING EAST AT
35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS... HA HA TONKA STATE PARK...
LAKE OF THE OZARKS STATE PARK... OSAGE BEACH...
CAMDENTON... VILLAGE OF FOUR SEASONS...
LAKE OZARK... LAURIE...
SUNRISE BEACH... MACKS CREEK...
LINN CREEK... CLIMAX SPRINGS...
GREEN BAY TERRACE... BRANCH...
PURVIS... BARNUMTON...
ROACH... HURRICANE DECK...
DECATURVILLE... OLD LINN CREEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAKE OF THE OZARKS...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
CENTRAL MISSOURI.
LAT...LON 3821 9264 3817 9264 3817 9262 3807 9257
3790 9266 3791 9318 3806 9320 3806 9307
3815 9306 3820 9286 3819 9277 3822 9276
3823 9271
TIME...MOT...LOC 2226Z 255DEG 30KT 3797 9316
HATCHSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
527 PM CST THU NOV 5 2015
MOZ057-069-070-081-060000-
LACLEDE MO-MILLER MO-CAMDEN MO-PULASKI MO-
527 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LACLEDE...
NORTHWESTERN PULASKI...MILLER AND EASTERN CAMDEN COUNTIES UNTIL 600
PM CST...
AT 526 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OSAGE BEACH TO NEAR
CAMDENTON TO 12 MILES NORTHWEST OF LEBANON...AND MOVING NORTHEAST AT
50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK... HA HA TONKA STATE PARK...
LAKE OF THE OZARKS... OSAGE BEACH...
CAMDENTON... VILLAGE OF FOUR SEASONS...
RICHLAND... LAKE OZARK...
CROCKER... IBERIA...
SUNRISE BEACH... ST. ELIZABETH...
LINN CREEK... TUSCUMBIA...
BAGNELL... BRUMLEY...
LAKEVIEW... DECATURVILLE...
MARYS HOME... SWEDEBORG...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
CENTRAL MISSOURI.
LAT...LON 3834 9240 3834 9235 3820 9222 3789 9222
3774 9286 3785 9286 3794 9282 3814 9279
3835 9241
TIME...MOT...LOC 2326Z 240DEG 43KT 3810 9268 3797 9268 3781 9281
SCHAUMANNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
631 PM CST THU NOV 5 2015
MOZ092-096-060100-
DOUGLAS MO-WRIGHT MO-
631 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR WRIGHT AND CENTRAL DOUGLAS
COUNTIES UNTIL 700 PM CST...
AT 630 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HARTVILLE TO NEAR MANSFIELD TO 8 MILES SOUTH OF AVA...AND MOVING
NORTHEAST AT 65 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
MOUNTAIN GROVE... AVA...
MANSFIELD... DAWSON...
NORWOOD... HARTVILLE...
DUNCAN... BRUSHYKNOB...
SQUIRES... ODIN...
VANZANT... DRURY...
MANES... GRAFF...
GROVESPRING... GENTRYVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
SOUTHWESTERN MISSOURI.
LAT...LON 3681 9275 3708 9268 3726 9268 3727 9270
3728 9270 3729 9269 3735 9269 3748 9253
3747 9225 3686 9224 3680 9249
TIME...MOT...LOC 0030Z 233DEG 57KT 3731 9265 3705 9262 3683 9271
SCHAUMANNSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 PM CST THU NOV 5 2015
MOZ082-060145-
TEXAS MO-
655 PM CST THU NOV 5 2015
...SIGNIFICANT WEATHER ADVISORY FOR TEXAS COUNTY UNTIL 745 PM CST...
AT 655 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF FORT
LEONARD WOOD TO 11 MILES NORTHWEST OF CABOOL TO NEAR MOUNTAIN
GROVE...AND MOVING EAST AT 55 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE ADVISORY INCLUDE...
LICKING... CABOOL...
HOUSTON... SUMMERSVILLE...
RAYMONDVILLE... HUGGINS...
PLATO... HAZELTON...
BENDAVIS... BUCYRUS...
SIMMONS... ROBY...
SUCCESS... ELK CREEK...
HARTSHORN... EUNICE...
YUKON... SOLO...
PRESCOTT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR
CENTRAL MISSOURI.
LAT...LON 3712 9166 3706 9224 3754 9225 3760 9206
3760 9176 3743 9175 3742 9164 3741 9164
TIME...MOT...LOC 0055Z 253DEG 46KT 3746 9228 3725 9222 3707 9222
SCHAUMANNPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
830 PM CST THU NOV 05 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM HAIL 3 N MCCUNE 37.40N 95.02W
11/05/2015 E0.50 INCH CRAWFORD KS PUBLIC
0111 PM HAIL 3 NE MCCUNE 37.39N 94.98W
11/05/2015 E0.88 INCH CRAWFORD KS PUBLIC
DIME TO NICKEL SIZED HAIL REPORTED.
0116 PM HAIL 5 SE GREENBUSH 37.46N 94.93W
11/05/2015 E1.00 INCH CRAWFORD KS PUBLIC
0120 PM HAIL GIRARD 37.51N 94.84W
11/05/2015 E0.88 INCH CRAWFORD KS POST OFFICE
0120 PM HAIL 1 SSE GIRARD 37.50N 94.83W
11/05/2015 E1.00 INCH CRAWFORD KS PUBLIC
QUARTER HAIL REPORTED AT NATURES CORNER PRESCHOOL.
0120 PM TSTM WND DMG GIRARD 37.51N 94.84W
11/05/2015 CRAWFORD KS EMERGENCY MNGR
BASED ON MULTIPLE VIDEOS AND EYEWITNESS ACCOUNTS OF AN
EMERGENCY MANAGEMENT OFFICIAL...A MICROBURST PRODUCED
DAMAGE ACROSS THE TOWN OF GIRARD. SEVERAL TREES WERE
DOWNED ON POWER LINES...SEVERAL LIMBS WERE
DOWNED...PARTIAL DAMAGE TO THE ROOF OF A BUSINESS WAS
REPORTED ALONG WITH A FEW HOUSES SUSTAINING ROOF DAMAGE.
&&
BURCHFIELDThe national radar mosaic for the moment the first event began.
3 heavy rain. Local standard time, as filed.
There was a report of 3.50 inches of rainfall in a few hours.
There was a report of 2.55 inches of rainfall measure at the Mountain View RAWS site in 24 hours.
There was a report of 2.33 inches of rainfall measured in 24 hours.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2015Every state in 2015This day in weather historyWarnings in Missouri, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601447, 601448, 601449.